What I can now tell you about the emotional roller-coaster of pain and pain medication is that you can't see it from the inside and no matter how odd or weird or trivial something really is and will seem to you after the fact, it's totally real at the time.
Because of the burns this week, I went back on the pain meds this week, and having been off of them for a while, I had forgotten what they were like. I have a TERRIBLE time with drugs, and have been known to cry over "Star Trek" on them--and not over William Shatner's acting. This time, I got upset over something on a Ravelry board that was not a big deal at all, but at the time seemed HUGE. I can only imagine that the other mods must have felt that they had ended up in the Twilight Zone.
Interestingly enough--and this is actually the point of this whole story--is that the person who responded with "chill" and "back off" was the one who could actually see what was happening and was trying to help me see it. And had actually emailed someone else because she was worried about what was happening with me.
So, I'm telling you all this because
1. I have never had any experience with anything like this, and had no idea any of this sort of stuff could happen. I don't think it helps at the time, but maybe knowing will help me recognize it in other people, or if anyone else goes through it, there really is a moment when you find yourself looking around and saying "What just happened?" Maybe sharing this will help someone else.
2. The group I'm in on Ravelry is even cooler than most people think, and believe me, I have tested them this week. And they've been there
3. A reminder to myself to give anyone around me fair warning if I ever have to venture back into the land of regular medication of any sort. I can't do anything about the roller-coasters, but maybe with fair warning they'll know to hang in there until I'm myself again.